Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 27, 2010, 3:44 PM MDT for 12 counties in New Mexico. It took effect at Apr 28, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 3:44 PM MDT (21:44 UTC)
- In effect from
- Apr 28, 2010, 11:00 AM MDT
- Expired
- Apr 28, 2010, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:00 PM MDT, 44 minutes earlier.
Area forecast discussion, Apr 27, 3:00 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE APR 27 2010 .DISCUSSION... WIND AND A CHANGE TO COOLER THE MAIN WEATHER STORIES IN THE SHORT TERM. WE HAVE GONE AHEAD AND ISSUED HIGH WIND WARNINGS...WIND ADVISORIES AND RED FLAG WARNING FOR WEDNESDAY...IMPACTING ALL ZONES. HIGH WIND AND FIRE WEATHER WATCHES WILL ALSO BE ISSUED FOR THE EAST AND SOUTH ON THURSDAY. MODELS CONTINUE TO SLOW THE PROGRESSION OF THE WEST COAST DEVELOPING TROUGH...WHICH WILL LIKELY MEAN A BIT LESS WIND ON WEDNESDAY THAN PREVIOUS THINKING...AS THE MID LEVEL GRADIENT WILL NOT BE AS TIGHT AS EARLIER FORECAST. HIGH WIND WARNING WILL BE CONFINED TO THE FAR WEST...SANGRE DE CRISTOS AND THE NE. WILL HAVE WIND ADVISORIES ELSEWHERE. RED FLAG WARNINGS ALL ZONES. TEMPERATURES WILL BE THE WARMEST OF THE WEEK WITH DRY WEATHER ON WEDNESDAY. IT IS NOW LOOKING LIKE THE STRONGEST WINDS WILL BE ON THURSDAY... ESPECIALLY ACROSS THE SOUTH AND EAST. WE WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR THESE AREAS AS WELL AS A FIRE WEATHER WATCH. COLD FRONT TO SWEEP ACROSS THE STATE THURSDAY WITH MUCH COOLER TEMPERATURES IN THE NORTH AND WEST AND SOME COOLING IN THE SOUTHEAST. SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL FAVOR THE NORTHWEST. COOL AND UNSETTLED WEATHER WILL THEN CONTINUE FROM FRIDAY INTO EARLY NEXT WEEK. A BROAD TROUGH OF LOW PRESSURE WILL BE PARKED OVER THE SOUTHWEST U.S. A COUPLE OF SHORT WAVES WILL BRING EPISODES OF PRECIPITATION...FAVORING THE WEST AND NORTH. SMALL SNOW ACCUMULATIONS ARE LIKELY IN THE NORTHERN AND WESTERN MOUNTAINS. TEMPERATURES WILL BE BELOW NORMAL FOR SEVERAL DAYS. CHJ && .AVIATION... DRY WEATHER IS EXPECTED THE NEXT 24 HOURS...HOWEVER VERY STRONG SOUTHWEST WINDS WILL DEVELOP WEDNESDAY AS THE POLAR JET STREAM MOVES OVER THE STATE. WINDS WILL STRENGTHEN ACROSS THE HIGH TERRAIN AND ACROSS EASTERN NM LATE TONIGHT. WIND SPEEDS SHOULD PEAK WEDNESDAY AFTERNOON AND BLOWING DUST MAY RESULT IN PERIODS OF MVFR VISIBILITIES IN THE CENTRAL AND WESTERN VALLEYS. WIND SPEEDS WILL REMAIN RELATIVELY STRONG ACROSS THE MOUNTAINS WEDNESDAY NIGHT BEFORE STRONG WINDS RETURN TO LOWER ELEVATIONS OF CENTRAL...SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA ON THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... BREEZY TO WINDY CONDITIONS ARE EXPECTED THE NEXT 7 DAYS AS A BROAD UPPER LEVEL TROUGH PLANTED OVER THE WESTERN UNITED STATES FUNNELS THE POLAR JET STREAM THROUGH NEW MEXICO. WITH THIS AFTERNOONS FORECAST PACKAGE WE ARE UPGRADING TO A RED FLAG WARNING FOR THE ENTIRE FORECAST AREA WEDNESDAY AND WILL ISSUE A FIRE WEATHER WATCH FOR CENTRAL AND EASTERN ZONES ON THURSDAY DUE TO VERY STRONG SOUTHWEST WINDS WITH GUSTS IN THE 50 TO 60 MPH RANGE...AND CRITICALLY LOW HUMIDITIES. WATCH FOR POOR HUMIDITY RECOVERIES TONIGHT AND WEDNESDAY NIGHT...AND WIND SPEEDS WEDNESDAY NIGHT SHOULD REMAIN RELATIVELY STRONG ACROSS THE MOUNTAINS. A COUPLE OF LOW PRESSURE SYSTEMS WILL FLOW THROUGH THE TROUGH. ONE WILL PASS NORTH OF OUR STATE SATURDAY...BUT THE OTHER MAY DROP SOUTHWARD INTO NORTHERN AND EASTERN NEW MEXICO EARLY IN THE COMING WORK WEEK. THESE SYSTEMS WILL RESULT IN A CHANCE OF PRECIPITATION MAINLY ACROSS NORTHERN AND WESTERN ZONES WEDNESDAY NIGHT THROUGH THE WEEKEND...WITH A BETTER CHANCE OF PRECIP ACROSS THE EAST EARLY IN THE COMING WORK WEEK. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 77 44 53 / 0 5 10 20 DULCE........................... 33 70 36 54 / 0 5 20 30 CUBA............................ 35 71 37 53 / 0 5 5 10 GALLUP.......................... 38 72 41 51 / 0 5 10 10 EL MORRO........................ 36 71 39 53 / 0 5 5 10 GRANTS.......................... 36 73 40 57 / 0 5 0 5 QUEMADO......................... 36 76 42 57 / 0 0 0 5 GLENWOOD........................ 45 83 46 67 / 0 0 5 5 CHAMA........................... 26 64 31 45 / 0 5 20 30 LOS ALAMOS...................... 33 73 40 56 / 0 5 5 10 PECOS........................... 35 74 43 61 / 0 5 5 10 CERRO/QUESTA.................... 30 70 37 52 / 0 5 10 20 RED RIVER....................... 35 62 31 43 / 0 5 20 20 ANGEL FIRE...................... 35 65 34 43 / 0 5 10 20 TAOS............................ 34 71 40 55 / 0 5 10 10 ESPANOLA........................ 43 79 41 68 / 0 5 5 10 SANTA FE........................ 33 74 42 63 / 0 5 5 5 SANTA FE AIRPORT................ 40 76 42 61 / 0 5 5 5 ALBUQUERQUE FOOTHILLS........... 46 77 47 67 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 49 79 50 65 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 44 81 49 68 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 47 81 49 74 / 0 0 0 5 LOS LUNAS....................... 46 82 49 70 / 0 0 0 5 RIO RANCHO...................... 46 81 48 68 / 0 0 0 5 SOCORRO......................... 48 84 51 76 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 42 73 41 48 / 0 5 0 5 MORIARTY/ESTANCIA............... 40 77 45 66 / 0 5 0 5 CLINES CORNERS.................. 41 73 42 58 / 0 0 0 5 GRAN QUIVIRA.................... 43 77 48 70 / 0 0 0 5 CARRIZOZO....................... 47 80 49 77 / 0 0 0 5 RUIDOSO......................... 38 73 46 68 / 5 0 0 5 CAPULIN......................... 41 76 43 49 / 0 5 0 5 RATON........................... 37 78 42 62 / 0 5 5 10 LAS VEGAS....................... 40 74 46 60 / 0 5 5 5 CLAYTON......................... 44 84 48 71 / 0 5 0 5 ROY............................. 47 78 47 62 / 0 0 5 5 CONCHAS......................... 46 88 54 69 / 0 0 0 5 SANTA ROSA...................... 47 86 51 76 / 0 0 0 5 TUCUMCARI....................... 47 89 53 78 / 0 0 0 5 CLOVIS.......................... 44 85 51 80 / 0 5 0 5 PORTALES........................ 44 86 53 81 / 0 5 0 5 FORT SUMNER..................... 46 87 53 72 / 0 0 0 5 ROSWELL......................... 45 89 55 86 / 0 0 0 5 PICACHO......................... 47 85 54 79 / 5 0 0 5 ELK............................. 43 79 50 81 / 5 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. WIND ADVISORY FROM NOON TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ501-503-504-507>511-516>526-532>540. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ508-509-520>526-529-539-540. HIGH WIND WATCH FROM THURSDAY MID MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ532>538. HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ502-505-506-512>515-527>531. && 40/44
Hazardous weather outlook, Apr 27, 6:00 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 27 2010 NMZ501>540-281200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY AND MAY LINGER INTO THURSDAY. SUSTAINED SPEEDS MAY REACH 30 TO 45 MPH WITH SOME HIGHER GUSTS LIKELY DURING THIS PERIOD. AREAS OF BLOWING DUST MAY WELL BE KICKED UP AS WELL BY WINDS THIS STRONG. WHILE STRONG WINDS WILL LIKELY AFFECT ALL OF NORTH AND CENTRAL NEW MEXICO...THE HIGHEST WIND SPEEDS WILL MOST LIKELY IMPACT THE HIGHER RIDGES AND PEAKS AS WELL AS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN AND FROM THE CONTINENTAL DIVIDE ON WEST. IN ADDITION THE STRONG WINDS AND LOW AFTERNOON HUMIDITIES MAKE CRITICAL FIRE WEATHER CONDITIONS FAIRLY LIKELY FOR MUCH OF NORTH AND CENTRAL NEW MEXICO WEDNESDAY AND FOR MUCH OF THE SOUTHEAST HALF THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:52 AM MDT | High Wind Watch | ABQ | 12 hr | |
| Apr 27, 3:44 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 29 hr |
| Apr 27, 3:55 PM MDT | High Wind Watch | ABQ | 37 hr | |
| Apr 27, 3:55 PM MDT | High Wind Warning | ABQ | 53 hr | |
| Apr 27, 3:55 PM MDT | Wind Advisory | ABQ | 48 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.